Alert archive / Wisconsin / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 23, 2011, 5:42 PM CDT for Eau Claire County, Pepin County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 23, 2011, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
Counties Eau Claire County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWUS83 KMPX 232242 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 542 PM CDT SAT JUL 23 2011 WIZ025-026-028-232345- DUNN-EAU CLAIRE-PEPIN- 542 PM CDT SAT JUL 23 2011 AT 539 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM A FEW MILES WEST OF ROCK FALLS EAST TOWARDS AUGUSTA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...BRIEF HEAVY RAINFALL RATES OF UP TO ONE AND A HALF INCHES IN AN HOUR ARE LIKELY WITH THESE STORMS. SUCH RAINFALL RATES HAVE ALREADY BEEN INDICATED BY RADAR. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DURAND. ROCK FALLS. CARYVILLE. ALLEN. BRACKETT. FOSTER. INTERSTATE 94 SOUTHEAST OF EAU CLAIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4459 9199 4482 9196 4473 9091 4459 9092 TIME...MOT...LOC 2240Z 280DEG 28KT 4471 9177 $$ JLT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:05 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 23, 2:05 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT SAT JUL 23 2011
.DISCUSSION...
NEXT ROUND OF STORMS ARE UNDERWAY ACROSS CENTRAL MN EARLY THIS
AFTERNOON. THE SPC 4KM WRF INTENSIFIES THIS ACTIVITY AND BRINGS IT
TO THE NORTH METRO BY 22Z. OUR LOCAL WRF MINORS THIS ACTIVITY WITH
RAPID DEVELOPMENT TO THE SOUTH ACROSS WEST CENTRAL AND SOUTHWEST
MN AND BRINGS IT INTO THE METRO AND SOUTH CENTRAL MN BY 22Z.
EITHER WAY... STRONG TO SEVERE STORMS LIKELY ACROSS MUCH OF THE
CWA THIS AFTERNOON/EARLY EVENING. BOUNDARY PLACEMENT IS DIFFICULT
AT THIS TIME WITH WHAT APPEARS TO BE THE REAL WARM FRONT RIGHT
ALONG THE MN/IA BORDER WITH ANOTHER BOUNDARY...PERHAPS OUR
BACKDOOR COLD FRONT THAT WAS DROPPING DOWN FROM THE NORTH
YESTERDAY....ACROSS CENTRAL MN AND OUR FAR NORTHERN COUNTIES OF
WI. BOTH OF THESE HAVE POTENTIAL FOR TORNADO DEVELOPMENT THROUGH
EARLY THIS EVENING WITH LOCAL TORNADO PROBABILITIES HIGHER FOR THE
CENTRAL MN BOUNDARY.
IN ADDITION...HEAVY PRECIPITATION REMAINS A CONCERN. LATEST WATER
VAPOR IMAGERY INDICATES THE TROPICAL CONNECTION LIFTING BACK INTO
FAR SOUTHERN MN WITH WHAT APPEARS TO BE A MINOR DISTURBANCE OVER
NORTHEAST NEBRASKA. NAM 925-850MB MOISTURE TRANSPORT...MOISTURE
FLUX AND FRONTOGENESIS POINT TO FAR SOUTHERN MN/NORTHERN IA AS
HAVING CONDITIONS FAVORABLE FOR HEAVY RAIN EARLY THIS EVENING.
CORFIDI VECTORS REMAIN WESTERLY 25 KNOTS FOR US BUT DROP OFF
CONSIDERABLY ACROSS NORTHERN IA. MPXWRF AND SPCWRF BOTH SHOW MORE
OF A NORTH TO SOUTH LINE MOVING ACROSS THIS AREA AND NOT AN WEST
TO EAST TRAINING EVENT AS WE HAVE SEEN LATELY.
STILL EXPECT THE RAIN TO BE OVER BY 12Z SUNDAY WITH HIGH
PRESSURE...SEASONAL TEMPERATURE AND MUCH LESS DAYTIME HUMIDITY FOR
SUNDAY AND MONDAY. AS THE HIGH MOVES EAST ON TUESDAY...THE RETURN
FLOW WILL BEGIN FROM THE SOUTH ONCE AGAIN. SHOWER AND THUNDERSTORM
CHANCES WILL SLOWLY INCREASE FROM WEST TO EAST AS FIRST A WARM
FRONT MOVES THROUGH BY WEDNESDAY AND THEN A COOL FRONT DROPS IN ON
THURSDAY. THE COOL FRONT STILL LOOKS TO BECOME STATIONARY ACROSS
SOUTHERN MN AND WI IN THE THURSDAY-FRIDAY TIME FRAME. WHILE THIS
IS OCCURRING...THE TROPICAL CONNECTION FIRMLY REESTABLISHES ITSELF
ACROSS THE UPPER MISSISSIPPI VALLEY ONCE AGAIN...ONCE AGAIN
BRINGING A THREAT OF TROPICAL DOWNPOURS/FLOODING TO PARTS OF THE
AREA. ENDED THE 7 DAY FORECAST WITH DRY WEATHER ON SATURDAY.
&&
.AVIATION... /18Z TAF ISSUANCE/
MAIN AVIATION CONCERN IS THE RE-DEVELOPMENT OF TSRA ACROSS WESTERN
MN THIS AFTN...AND HOW IT TRANSLATES TO THE EAST DURING THE AFTN/EVENING
TIME PERIOD. IN ADDITION...HOW LOW WILL CEILINGS DROP OVERNIGHT
AS CAA AND RESIDUAL MOISTURE NEAR THE SFC GETS TRAPPED UNDERNEATH
THE INVERSION DEVELOPING OVERNIGHT.
KEPT TSRA TIME PERIOD NEARLY THE SAME AS PREVIOUS TAFS DUE TO
UNCERTAINTY. THIS TEMPORARY PERIOD ALONG WITH CALLS TO THE TOWER
ON THE BEST TIME FRAME AS IT AFFECTS THE AIRPORTS WILL BE DONE
THIS AFTN. FRONTAL BOUNDARY WAS ACROSS THE EASTERN DAKOTAS WITH
INSTABILITY BUILDING IN WESTERN MN. A FEW SHRA HAVE RE-DEVELOP
ALONG THIS INSTABILITY AXIS WHICH WILL LIKELY BE THE FOCAL POINT
THIS AFTN. THERE WILL BE BRIEF PERIODS OF IFR OR LIFR VSBYS IN
TSRA...BUT OVERALL MVFR CEILINGS AND A PERIOD OF 15 TO 30 MINS OF
IFR VSBYS IS MOST LIKELY. AS THE COMPLEX OF TSRA MOVES EAST
OVERNIGHT...SIGNIFICANT LOW LEVEL MOISTURE WILL LIKELY DEVELOP AND
BE TRAPPED UNDER AN INCREASING INVERSION. THEREFORE...HAVE
INTRODUCED IFR CEILINGS OVERNIGHT...WITH A SLOW RISE IN THE
CEILINGS BY 13-15Z. THESE CEILINGS COULD DROP TO LIFR DEPENDING
UPON THE AMT OF MIXING AT LOW LEVELS AND HOW STRONG THIS INVERSION
BECOMES. WNDS WILL REMAIN FROM THE E/SE THIS AFTN IN THE WAVE OF
THE OUTFLOW FROM TSRA THIS MORNING. THE WNDS SHOULD BECOME MORE
N/NE OVERNIGHT...THEN MORE NW BY MORNING.
MSP...A PERIOD OF TSRA IS LIKELY THIS AFTN WITH VSBYS AS LOW AS
3SM...WITH A VERY BRIEF PERIOD OF LIFR VSBYS IN +TSRA. MVFR
CEILINGS WILL ACCOMPANY THESE STORMS. AFT 3Z...MOST OF THE
ACTIVITY SHOULD HAVE MOVED SOUTH OF THE TERMINAL. HOWEVER...DID
KEEP AT LEAST VCSH UNTIL 6Z. AFT 6Z...DEVELOPING INVERSION AND
AMPLE LOW LEVEL MOISTURE WILL AID IN THE DEVELOPMENT OF LOW
STRATUS AND FG/BR. WNDS WILL REMAIN FROM THE SE THIS AFTN...THEN
BECOME MORE N/NE OVERNIGHT...AND MORE NW BY MORNING. ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BLUE EARTH-BROWN-
FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-NICOLLET-REDWOOD-
RICE-STEELE-WASECA-WATONWAN.
WI...NONE.
&&
RAH/JLTHazardous weather outlook, Jul 23, 3:45 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 PM CDT SAT JUL 23 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 345 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH MIDNIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA FOR THE REMAINDER OF THE AFTERNOON AND MOVE EASTWARD THROUGH THE EVENING HOURS. A FEW STORMS WILL LIKELY BECOME SEVERE AND CONTAIN DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO MAY ALSO OCCUR. IN ADDITION....HEAVY RAINFALL WILL ACCOMPANY THE STORMS WITH AN INCH OR TWO OF RAIN FALLING WITHIN AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS CHANCES WILL RETURN TO THE OUTLOOK AREA BY THE MIDDLE OF NEXT WEEK. HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT. RAH
In the hours before
Local storm report, Jul 23, 2:50 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 S RICHMOND 45.44N 94.52W
07/23/2011 M1.00 INCH STEARNS MN EMERGENCY MNGR
0237 PM HAIL ST CLOUD 45.55N 94.17W
07/23/2011 M0.75 INCH STEARNS MN TRAINED SPOTTER
&&
RALLocal storm report, Jul 23, 2:52 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
252 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 1 E COLD SPRING 45.46N 94.41W
07/23/2011 M0.88 INCH STEARNS MN TRAINED SPOTTER
&&
RALLocal storm report, Jul 23, 2:55 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL COLD SPRING 45.46N 94.43W
07/23/2011 M1.25 INCH STEARNS MN TRAINED SPOTTER
&&
RALSpecial weather statement, Jul 23, 3:08 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 PM CDT SAT JUL 23 2011
MNZ049-051-052-059>061-232045-
ANOKA-HENNEPIN-ISANTI-SHERBURNE-STEARNS-WRIGHT-
308 PM CDT SAT JUL 23 2011
AT 302 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR CLEARWATER. THIS STORM WAS MOVING EAST AT 40 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HASTY.
BECKER.
BIG LAKE.
ZIMMERMAN.
ELK RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4555 9339 4517 9350 4531 9429 4536 9412
4539 9404 4549 9402
TIME...MOT...LOC 2008Z 275DEG 35KT 4540 9399
JLTSpecial weather statement, Jul 23, 4:03 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
403 PM CDT SAT JUL 23 2011
MNZ060>063-069-070-WIZ023-024-232200-
ANOKA-DAKOTA-HENNEPIN-PIERCE-RAMSEY-SCOTT-ST. CROIX-WASHINGTON-
403 PM CDT SAT JUL 23 2011
AT 357 PM CDT...RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY
DEVELOPING NEAR ST PAUL AND ACROSS THE EAST METRO. THESE STORMS WERE
MOVING EAST AT 25 MPH. MORE DEVELOPMENT IS LIKELY.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN THE TWIN CITIES METRO AREA SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4469 9270 4471 9272 4469 9274 4477 9348
4503 9345 4512 9237 4465 9234
TIME...MOT...LOC 2102Z 270DEG 24KT 4491 9297
JLTSpecial weather statement, Jul 23, 5:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 542 PM CDT SAT JUL 23 2011 WIZ025-026-028-232345- DUNN-EAU CLAIRE-PEPIN- 542 PM CDT SAT JUL 23 2011 AT 539 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM A FEW MILES WEST OF ROCK FALLS EAST TOWARDS AUGUSTA. THESE STORMS WERE MOVING EAST SOUTHEAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...BRIEF HEAVY RAINFALL RATES OF UP TO ONE AND A HALF INCHES IN AN HOUR ARE LIKELY WITH THESE STORMS. SUCH RAINFALL RATES HAVE ALREADY BEEN INDICATED BY RADAR. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... DURAND. ROCK FALLS. CARYVILLE. ALLEN. BRACKETT. FOSTER. INTERSTATE 94 SOUTHEAST OF EAU CLAIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 4459 9199 4482 9196 4473 9091 4459 9092 TIME...MOT...LOC 2240Z 280DEG 28KT 4471 9177 JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:11 PM CDT | Severe Thunderstorm Warning | MPX | Stevens | 30 min |
| Jul 22, 7:55 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 50 min |
| Jul 22, 8:47 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 73 min |
| Jul 23, 3:56 AM CDT | Heat Advisory | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 7 more | 11 hr |
| Jul 23, 4:38 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens | 67 min |
| Jul 23, 4:48 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 42 min |
| Jul 23, 5:21 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Morrison, Pope, Stearns, Todd | 54 min |
| Jul 23, 6:21 AM CDT | Special Weather Statement | MPX | Benton, Kandiyohi, Meeker, Mille Lacs, Morrison, Sherburne and 1 more | 69 min |
| Jul 23, 7:39 AM CDT | Special Weather Statement | MPX | Anoka, Chisago, Isanti, Kanabec, McLeod, Meeker and 5 more | 51 min |
| Jul 23, 8:27 AM CDT | Special Weather Statement | MPX | Carver, Scott | 48 min |
| Jul 23, 8:46 AM CDT | Severe Thunderstorm Warning | MPX | Carver, Le Sueur, Rice, Scott | 44 min |
| Jul 23, 9:17 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Scott, Steele | 58 min |
| Jul 23, 10:09 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 51 min |
| Jul 23, 1:04 PM CDT | Special Weather Statement | MPX | Pope | 56 min |
| Jul 23, 1:53 PM CDT | Special Weather Statement | MPX | Stearns | 52 min |
| Jul 23, 1:55 PM CDT | Special Weather Statement | MPX | Benton | 35 min |
| Jul 23, 2:34 PM CDT | Special Weather Statement | MPX | Sherburne | 41 min |
| Jul 23, 3:08 PM CDT | Special Weather Statement | MPX | Sherburne | 37 min |
| Jul 23, 4:03 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 57 min |
| Jul 23, 9:23 AM CDT | Special Weather Statement | MPX | Saint Croix | 67 min |
Nearby
Special Weather Statements in Wisconsin, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.